Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 28, NWS Atlanta, GA

October 10, 201012 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Oct 10, 2010, 2:58 PM EDT for 12 counties in Georgia. It took effect at Oct 11, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2010, 2:58 PM EDT (18:58 UTC)
In effect from
Oct 11, 2010, 2:00 PM EDT
Expired
Oct 11, 2010, 7:00 PM EDT
In force
5 hr
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Dade County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Murray County, GA, Paulding County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS82 KFFC 101858
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SUN OCT 10 2010

GAZ001>005-011-012-019-020-030-031-041-110300-
/O.NEW.KFFC.FW.W.0028.101011T1800Z-101012T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-POLK-PAULDING-HARALSON-
258 PM EDT SUN OCT 10 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT MONDAY FOR 
PORTIONS OF NORTHWEST GEORGIA FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM EDT MONDAY FOR
PORTIONS OF NORTHWEST GEORGIA...NORTH AND WEST OF A LINE FROM
CHATSWORTH TO DALLAS AND BUCHANAN.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY OF
15 TO 25 PERCENT AND WEST WINDS OF 5 TO 10 MPH TO CREATE DANGEROUS
FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU
MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$
3 follow-up statements
741 
WWUS82 KFFC 110035
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT SUN OCT 10 2010

GAZ001>005-011-012-019-020-030-031-041-110900-
/O.EXT.KFFC.FW.W.0028.101011T1800Z-101011T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-POLK-PAULDING-HARALSON-
835 PM EDT SUN OCT 10 2010

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM TO 7 PM EDT MONDAY FOR 
PORTIONS OF NORTHWEST GEORGIA FOR LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM TO 7 PM EDT
MONDAY FOR PORTIONS OF NORTHWEST GEORGIA...NORTH AND WEST OF A
LINE FROM CHATSWORTH TO DALLAS AND BUCHANAN. .

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY
OF 15 TO 25 PERCENT AND WEST WINDS OF 5 TO 10 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PORTIONS OF THE CHATTAHOOCHEE NATIONAL
FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.


$$
BDL
972 
WWUS82 KFFC 110614
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 AM EDT MON OCT 11 2010

GAZ001>005-011-012-019-020-030-031-041-112100-
/O.CON.KFFC.FW.W.0028.101011T1800Z-101011T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-POLK-PAULDING-HARALSON-
214 AM EDT MON OCT 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING FOR PORTIONS OF NORTHWEST GEORGIA FOR LOW
RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING FOR PORTIONS OF NORTHWEST GEORGIA...
GENERALLY NORTH AND WEST OF A LINE FROM CHATSWORTH TO DALLAS AND
BUCHANAN.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE HUMIDITY
OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 5 TO 10 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PORTIONS OF THE CHATTAHOOCHEE NATIONAL
FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
585 
WWUS82 KFFC 111602
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT MON OCT 11 2010

GAZ001>005-011-012-019-020-030-031-041-112300-
/O.CON.KFFC.FW.W.0028.101011T1800Z-101011T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-POLK-PAULDING-HARALSON-
1202 PM EDT MON OCT 11 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR PORTIONS OF NORTHWEST GEORGIA FOR LOW RELATIVE 
HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING FOR PORTIONS OF NORTHWEST GEORGIA...
GENERALLY NORTH AND WEST OF A LINE FROM CHATSWORTH TO DALLAS AND
BUCHANAN.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE HUMIDITY
OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 5 TO 10 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PORTIONS OF THE CHATTAHOOCHEE NATIONAL
FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Oct 10, 1:45 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Oct 10, 1:45 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT SUN OCT 10 2010

.UPDATE...
FORECAST LOOKS TO BE ON TRACK WITH CURRENT WARMING TRENDS. NO
UPDATES ARE PLANNED AT THIS TIME. WILL BE WATCHING DRYING
CONDITIONS THIS AFTERNOON AS A FEW SPOTS MAY MEET CRITICAL FIRE
WEATHER CONDITIONS...BUT THESE AREAS SHOULD SEE DURATIONS LESS
THAN FOUR HOURS.

31

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...
/ISSUED 401 AM EDT SUN OCT 10 2010/
HIGH PRESSURE AND DRY CONDITIONS WILL CONTINUE AGAIN TODAY AND ON
MONDAY. THE DOMINATING RIDGE BEGINS TO BREAK DOWN BY TUESDAY AS A
STRONG UPPER SHORT WAVE DIVES DOWN ACROSS OK-MO BY TUESDAY AFTERNOON.
STILL NO RAIN EXPECTED IN THE SHORT TERM...HOWEVER IMPENDING CHANGES
IN THE OVERALL WEATHER PATTERN SHOULD BE NOTICEABLE ON TUESDAY WITH
INCREASING CLOUDS FROM THE WEST AND SCATTERED SHOWERS MOVING ACROSS
THE LOWER MS VALLEY REGION. OTHERWISE...STILL MAINLY A TEMPERATURE
FORECAST WITH UNSEASONABLY WARM CONDITIONS CONTINUING. HAVE LEANED
TOWARD A MAV AND MET BLEND FOR HIGHS TODAY AND MONDAY...AS RESULTING
NUMBERS WERE A DEGREE OR TWO WARMER THAN PERSISTENCE AND AGREED
WELL WITH THE GRADUAL WARMING PATTERN AHEAD OF THE NEXT WEATHER
SYSTEM. HIGHS ON TUESDAY SHOULD BE A DEGREE OR TWO COOLER WITH
INCREASING CLOUDS. MAV LOWS LOOKED A BIT TOO COOL TONIGHT...SO
TOOK A MAV AND MET BLEND...THEN MAV LOWS LOOKED REASONABLE THROUGH
THE REST OF THE SHORT TERM.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
/ISSUED 401 AM EDT SUN OCT 10 2010/
MAV AND ECMWF STILL IN GOOD AGREEMENT...WITH BOTH MODELS SHOWING A
STRONG SHORT WAVE TRACKING ACROSS THE DEEP SOUTH TUESDAY NIGHT-
EARLY WEDNESDAY...AND DRAGGING A PRE-FRONTAL TROUGH INTO THE STATE
ON WEDNESDAY. A SECOND SHORT WAVE WILL DRIVE A COLD FRONT ACROSS
THE AREA WEDNESDAY NIGHT-THURSDAY MORNING. RAIN CHANCES WILL
REMAIN ISOLATED TO LOW SCATTERED WITH LIMITED MOISTURE AND
INSTABILITY NOTED AHEAD OF THE APPROACHING DISTURBANCE AND
ASSOCIATED SURFACE FEATURES. AT THIS TIME...EXPECT TO SEE ISOLATED
TO OCCASIONALLY SCATTERED SHOWERS MOVE INTO NW GA TUESDAY EVENING
AND OVERNIGHT...THEN POSSIBLY DISSIPATING ON WEDNESDAY AS THE
FIRST DISTURBANCE LIFTS OFF TO THE NE. THE SECOND DISTURBANCE AND
COLD FRONT WEDNESDAY NIGHT WILL BRING ANOTHER CHANCE OF SHOWERS
WEDNESDAY NIGHT-EARLY THURSDAY. LACK OF DEEP LAYER CAPE AND MOISTURE
AHEAD OF BOTH SYSTEMS WILL GREATLY HINDER THUNDERSTORM DEVELOPMENT.
THEREFORE...WILL CONTINUE TO MENTION ONLY SHOWERS AT THIS TIME.
HIGH PRESSURE WILL USHER IN ANOTHER DRY/COOL AIR MASS...BRINGING
MORE SEASONABLE TEMPERATURES BACK TO THE REGION BY FRIDAY AND
SATURDAY.

39

.AVIATION...
18Z UPDATE...
VFR/SKC CIGS EXPECTED TO CONTINUE THROUGH MUCH OF THE TAF PERIOD.
MAY SEE FEW CU 060-070 FT AFT 16Z MON. VSBY UNRESTRICTED...EXCEPT
POSSIBLY 4 TO 6 MILES IN FOG/HAZE AT FAVORED LOCATIONS (IE
MCN/AHN/FTY) BETWEEN 09Z AND 13Z. WINDS WILL REMAIN LIGHT AND
GENERALLY VARIABLE IN DIRECTION WITH SURFACE HIGH CENTERED TO OUR
NORTH. HOWEVER...WINDS SHOULD FAVOR A SW-W DIRECTION THROUGH MUCH OF
THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

49

.FIRE WEATHER...
/ISSUED 401 AM EDT SUN OCT 10 2010/
RELATIVE HUMIDITY WILL CONTINUE TO APPROACH RED FLAG LEVELS FOR
A BRIEF TIME THIS AFTERNOON AND AGAIN ON MONDAY. HOWEVER...DURATION
AND COVERAGE SHOULD BE OUTSIDE OF CRITERIA FOR A RED FLAG WARNING
AT THIS TIME.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  49  86  53  86 /   0   0   5   5   5
ATLANTA         85  57  86  59  84 /   0   0   5   5  10
BLAIRSVILLE     81  47  80  47  79 /   0   0   5   5  10
CARTERSVILLE    85  47  86  48  85 /   0   0   5   5  10
COLUMBUS        89  55  88  58  87 /   0   0   5   5  10
GAINESVILLE     84  56  84  57  84 /   0   0   5   5   5
MACON           88  49  88  54  88 /   0   0   5   5   5
ROME            86  48  87  48  85 /   0   0   5   5  10
PEACHTREE CITY  86  47  87  47  85 /   0   0   5   5  10
VIDALIA         87  56  88  59  87 /   0   5   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/39/19
Hazardous weather outlook, Oct 10, 4:39 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT SUN OCT 10 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 AM EDT SUN OCT 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
WEAK SURFACE HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHEAST U.S.
THROUGH MONDAY...THEN BEGIN TO SHIFT EAST. HIGH PRESSURE ALOFT
WILL ALSO WEAKEN AS AN UPPER LOW MOVES INTO THE AREA FROM THE WEST
BY TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

19

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.